Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Brain tumour, taking epilim, libido affected, side effects of not taking epilim

hi, after being diagnosed with a brain tumor in Aug 08 i was prescribed Epilim to combat the seizures i was suffering as a result. I stopped taking epilim after 1 year and no seizures. In sept 11 i had to start taking Epilim again due to the onset of night seizures whilst sleeping. in the last month i have again stopped taking Epilim as they were efecting my libido . My question is this, what sort of side effects should i expect from just stopping the medication without weaning myself off them, and how long should this last for? i dont feel myself lately and im sure i have had one or two absences since i stopped taking the epilim. thanks in advance for your help
Asked On : Sun, 29 Apr 2012
Answers:  1 Views:  344
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Dear Friend

Stopping suddenly valproate is not desirable. It is likely to make seizures recur. As you have noticed some side effects, you should report to your treating doctor. If decision to discontinue valproate is made, it should normally be done gradually, under the supervision of your specialist and introducing other antiepileptic drug. To totally stop antiepileptic drug is a decision can only be made by a specialist after considering clinical examination, MRI and EEG findings

Good wishes

Answered: Wed, 9 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor